MDJunction - People Helping People
 
Ask a Question
09/10/2011 08:55 PM

my left calf is larger than my right, any ideas

pincushion
 
Posts: 49
Member

The dr I seen in Adelaide said that it was clinically significant for a diagnosis of something I really can't recall, stated I have 3 quarters of a diagnosis and wil know more after the blood tests and a urine test (not sure about that one, as he wants me to bring a sample to his office next time??) here is a list of the tests he ordered (well what I can interpret them to say lol)

ANA

ENA

DNA

anticordiolion (not sure if this is right)

AB s or 5

B2GP i or 1

FBC

TES N or M

CRP

PFT's

CFT's

lupus anticoagulant

vit D

8 nice bottles of blood but they only got 2 Sad

hope they can figure it out.

cheers all and thanks for all the help, it is great to not feel alone!

Reply

09/11/2011 04:51 AM
moonbow
Posts: 133
Member

You know you've got us all measuring our calves now, right ! And we don't even know what for ?!? Have always known mine are quarter inch diff cos of measuring for boots - thought that was normal to be a bit different [ depending which foot, hand, eye, or whatever part we favour ]

3 quarters of a diag W00t that sounds promising ... we're waiting on this one with you ... hope it's going to help - commiserations again with the blood drawing Shocked

Post edited by: moonbow, at: 09/11/2011 04:52 AM


09/11/2011 08:20 AM
hypomama
hypomama  
Posts: 772
Member

As long as your left calf isn't red, warmer to touch than the right, tender, painful, etc., then you are ok - the above are signs of a blood clot and if you have those you should go to the ER now.

09/12/2011 08:06 PM
pincushion
 
Posts: 49
Member

Thanks

moonbow, I too am hoping this cuy has some answers. not holding my breath though LOL

Hypomama, its not red or warmer but is one of the many place I get consistant pain, the dr pointed it out and I have wondered about it, only noticed recently and thought that the new jeans I brought were sewn wrong, then the next pair the same so I started to closely look at me and low and behold! I think it is more a always like that thing as he didn't seem too concerned but then again he was hard to read being quite dismissive and even rude and then saying it's no wonder you are in so much pain, you look healthy and that is deceiving, so who knows what is really going on in his head LOL. thanks again Smile


09/12/2011 09:13 PM
shecares
shecares  
Posts: 105
Member

How long has this been going on? The larger calf than the other? Any pins and needles feeling?

Also, can you do this test for me? On the larger leg push on a part of the leg, say the middle (not really important where). Does the skin bounce back or do you see an indentation where your thumb was?

One thing I am thinking about is lymphodema - where your lymph system begins to build up fluid in one of your leg and isn't clearing it out of that leg. That's similar to the build up of blood (edema), but a lot less dangerous. There are ways to help lymphodema. But I would talk to your doctor about it - I know last time you got no answers. But especially if your leg looks like its "full" or swollen with liquid, I'd ask a physicians opinion. A massage therapist can work with lymphodema, but not edema.

Jess


09/12/2011 09:21 PM
hypomama
hypomama  
Posts: 772
Member

Good thought Jess - however and endocrinologist will know squat about that - Pincushion have you had your regular Dr. look at it and how much of a difference are we talking about? If you measure both calves at the same point what are we looking at? Also, at what point on the calf is it located?

09/13/2011 01:20 AM
pincushion
 
Posts: 49
Member

thanks Smile

I noticed it a few weeks ago, it is on the inside of my calf at the widest part below the knee, just did a really rough measure with measuring tape (type used for furniture not dress making LOL), left was 37.5cm and right was 35cm, I am going to see my GP on tuesday as he wants to discuss my low vit D and CRP test (which I find really confusing, some places on the web say anything over 1 is bad as in it only shows up if there is an issue of inflamation and others say it is not an issue until over 3 and yet others say 10, hmmmm mine is 5.4 so not sure if it showing something other than Lupus really. sorry off track lol I will mention it to him when i see him then

I have Reynaulds syndrome and fluid retention problems so often have an indent when I push on my legs usually in the front of my shins though and feet and hands, today just tried and it only stayed indented for a second and then turned white for a couple of seconds before returning to its normal colour. Smile

thanks you so much for all your help and support


09/13/2011 08:23 AM
hypomama
hypomama  
Posts: 772
Member

Glad you are going to see your GP! The CRP is elevated- may be just the lupus but if it is, it needs to be addressed, it isn't good for your body to be in an inflamed state. It takes its toll on your blood vessels, organs, etc. I know this is an AI site, but since we have a thread going....are you on anti-inflammatories for your lupus? I struggle with that darn lupus too. When I am tired I struggle with am I tired because my steroids are low, because my lupus is dragging me down, or I am just plain tired. I need a body meter reader!

09/13/2011 07:54 PM
pincushion
 
Posts: 49
Member

Hypomama, here is my conumdrum, I am allergic to so many things, can't take anti-inflammatories of any kind even baby asprin gave me an ulcer and bleeding in my stomach and bowel (I knew I was allergic but my OBGYN said that in such a small dose I would be able to tolerate it and I so didn't want to lose another baby, ulcers for naught as miscarried anyway, but I wouldn't be able to forgive myself if i didn't try eh), plaquinil (which was supposed to be my saving drug!), codiene, some antibiotics, and of all things stemetil (anti vomitting drug). New rhematologist has given me low dose anti-depressants but I HATE the idea of it, don't beleive in these type of drugs unless the depression is organic not situational (as most sick ppl get from time to time), he says it is not at a dose for depression instead it is to redirect pain signals, I will research it and see, but get anxiety about taking any new meds as even if I am not full-on allergic I will usually get some kind of unpleasant reaction. I am also worried about the dry mouth and serious thirstiness I have had for the last couple fo weeks, I drink at least 500ml during the night as I wake almost unable to open my mouth (not mouth breathing either) I know that most anti-depressants cause mouth drying and as mine is already so bad and I have idiopathic (meaning they can't figure out why)dysphagia I worry that the drugs will make it worse. Will have to get brave and try though as if they do what he says, I will be able to sit here and type for longer than 15 minutes at a go!

I am with you I want a body meter reader! sounds great! I take my temp often in the mornings (used to daily but after all these years have a pretty good idea of what's going on and temp to ensure I know what I think I know LOL) anyway, after looking at all the info on AI I wonder how long my body has not been right, my basal body temp is always around 35.5ish and only gets to 36.35ish after ovualtion, didn't really think much of it (except for the frustration of having way long or way short cycles some of which without ovulation at all) but the AI factsheet for GPs says these are the easy tests for AI, low basal body temp, BP that falls from sitting to standing (mine has always and I was told that is normal for pplw ith naturally low BP).

Hypomama I so feel what you are saying, sometimes I think everything about the Lupus and that can be dangerous eh.


09/13/2011 08:16 PM
hypomama
hypomama  
Posts: 772
Member

I'm allergic to all NSAID's too, except aspirin, - thank goodness. Why the heck didn't they give you zantac with the aspirin? What happens to you with the plaquinil? What antidepressant are you on? Yes, they do use some of them for pain relief, but some cause incredible dry mouth action and we lupus people have a propensity to sjogren's anyway, and then if you are low on vasopressin and getting dehydrated - yikes.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved